Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Lamictal Restart Sulpicia

Posted by Ron Hill on January 30, 2001, at 20:34:27

In reply to Re: Lamictal Restart - Attn SLS, Cam, JohnL Ron Hill, posted by Sulpicia on January 30, 2001, at 17:57:00

Liz,

I've read a few studies by various doctors contending that with each cycle into depression or mania the risk may increase for the bipolar patient to become more treatment resistant. I don't think it matters whether the switch is medication induced or just part of the "normal" bipolar cycling. I don't recall the link to this information. Further, as I understand it, not everyone buys into this theory.

Forget what I said about SSRIs. Please block and cut that part of my post from your memory banks. Here's the paragraph:

"After the full dose of lamictal is in place, if the kid is coming out of the depression but is still lethargic, unmotivated, with lack of energy and enthusiasm, then add an SSRI to the mix keeping the Wellbutrin and mood stabilizer in place. However, do not add an SSRI without a mood stabilizer fully in place." NOT

Okay, now block it and cut it. Thanks!

What I was thinking was vice versa of what I actually wrote. Let me explain. In my personal experience, I was on Lithobid and Prozac but was lethargic, unmotivated, with a total lack of energy and enthusiasm. Then I added a small amount Wellbutrin and was cured almost instantaneously. Sorry for the mix up. :-)

Best Wishes to You and Yours!

-- Ron
------------------------------------------------


> > Hi Ron -- now that I have a minute to catch my breath, I want to tell you how much I appreciate your long and helpful post.
> You are wrong that you weren't telling me something I didn't know. I had not realized that mania/hypomania would make the BP more difficult to control. Is this only the case with drug-induced mania or does it also result from poor or ineffective mood stabilization. I'll have to read up on this. Clearly I've missed something important. Thanks for the heads up.
> So for now: increasing lamictal with "standard" increments but accelerated schedule, i.e 5-7 day interval.
> Will get rid of the adderall as soon as humanly possible. Certainly w/in 5 days.
> I'm especially grateful for your psycho-social suggestions. In fact I printed them out.
> I'll try to hire 2 shifts of pnurses and arrange to spend as much time as possible with her. Unfortunately leave from school is impossible at this time, but w/nurses I can manage it. I hope.
> SSRIs -- am a bit gunshy here; paxil made her really irritable, tho this was w/out MS and pre BP dx.
> Favorite alternatives for me to consider? Or perhaps once the MS is good, it won't matter.
>
> Thank you again -- I really appreciate the advice and support.
> Liz


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Ron Hill thread:52762
URL: http://www.dr-bob.org/babble/20010122/msgs/53009.html